Cosmetics Allergy

An allergic reaction that results from using any beauty or a cosmetic product, including shampoo, perfume, and makeup, is called cosmetic allergy. A cosmetic allergy can cause mild skin rashes to the full-blown allergic reaction. The most common products that result in allergy are soaps, eye makeup, sunscreen, shampoos, lip stains, and nail polish.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

Why do I get lots of pimples on forehead and chin on using any cosmetics?

Query: Hi doctor, I am 32 years old and unmarried. I have sensitive and reactive skin. I colored my hair a month ago (the first time) for my grey hair. Soon I developed a lot of pimples on my forehead, cheeks, and chin. I get these rashes or spots if I use any cosmetics or cream on my face or hair. I am u...  Read Full »


Dr. Dhepe Snehal Laul

Answer: Hi, Welcome to icliniq.com. I understood your concern. Can you please attach some pictures of your facial lesions for a proper diagnosis and treatment plan? Thanks.  Read Full »

What could be the red, itchy bumps around the mouth?

Query: Hello doctor, I am a 16-year-old female. I have bumps around my mouth, and it gets red at times and can be itchy. I had it for about four weeks now and is getting worse.  Read Full »


Dr. Saumya Mittal

Answer: Hello, Welcome to icliniq.com. Perioral dermatitis (POD) is a common skin problem that mostly affects young women of 20 to 45 years of age. Occasionally, men or children are affected. Perioral refers to the area around the mouth, and dermatitis indicates redness of the skin. In addition to rednes...  Read Full »

How to treat cosmetic pimples?

Query: Hello doctor, What are the skin remedies for fake skincare products to help my pimples spread and soothe?  Read Full »


Dr. Sneha Mariam Varghese

Answer: Hello, Welcome to icliniq.com. I have gone through your history and photograph (attachment removed to protect patient identity). I see that you have acne (grade 1) and uneven pigmentation over certain areas of your face. I wanted to know if you have PCOD (polycystic ovary disease). As PCOD and ac...  Read Full »

How to treat redness of skin due to usage of cosmetic products?

Query: Hello doctor, I tried a new skincare range called Gopure and American Company. Half an hour later, I developed redness, burning, itching, and swelling. I have discontinued the use and used ice and cold water to relieve symptoms. After four days, my skin is less painful. The company suggests wateri...  Read Full »


Dr. Bincy Varghese

Answer: Hi, Welcome to icliniq.com. It seems that the new skin range that you tried is not suiting your skin. It is important to know what all products you were using and the ingredients in these preparations. If it was a concentrate which had to be diluted and used then the redness and burning would be b...  Read Full »

Why do I have upper eyelid swelling?

Query: Hi doctor, I noticed that the upper lid of my eye is swollen. It does not have the signs of inflammation but rather the lid is being like edematous. It is itchy in the night. Can it be normal again? What is it and what should I do?  Read Full »


Dr. Asmeet Kaur Sawhney

Answer: Hi, Welcome to icliniq.com. I have reviewed the attached photographs (attachment removed to protect patient identity) and according to me you have developed an allergic contact dermatitis. It can be due to anything you have applied on the eyes or due to any volatile substance. I would ...  Read Full »

Can Hydrocortisone cream be used if the face becomes red and inflamed after a chemical peel?

Query: Hello doctor,Five weeks ago, I did a much too deep Jessner and a 30 % TCA combination peel myself. I swelled so much 24 hours after the peel that my eyes almost shut. Yes, this was a terrible mistake. My face is still red, but slowly resolving and I have been keeping it constantly moist and have bee...  Read Full »


Dr. Sushil Kakkar

Answer: Hello, Welcome to icliniq.com. I have gone through your query and viewed the images (attachment removed to protect patient identity). Yes, there is redness on the side of the forehead. Redness from a deep peel can stay for months. Instead of a massage, I suggest you use a topical steroid cream, pr...  Read Full »

Are marks on the skin a side effect of Biluma cream?

Query: Hello doctor, This query is for my girl. She is 24 years young. She recently went for an interview and applied a branded cosmetic cream. Her skin tone is fair and extremely sensitive. Overnight, she got ridiculous marks on both sides of the face. Please find attached images. Now, those marks are no...  Read Full »


Dr. Sampada Avinash Thakare

Answer: Hello, Welcome to icliniq.com. I have seen the attached images (attachment removed to protect patient identity). Before applying the cream, did she have acne over the cheeks? Does she have a habit of picking the pimples with her nails? The reason I ask is that there is post-inflammatory hyperpigmen...  Read Full »

Why do I have pimples after forgetting to remove my make up off?

Query: Hello doctor, I am 18 years old, and I have this problem for about two weeks. I think this is because I did not remove my make up after a party and slept off. And the very next day, I got small red pimples on my face. I have this redness or spots on both sides of my cheeks. What could this be? Plea...  Read Full »


Dr. Atishay Bukharia

Answer: Hi, Welcome to icliniq.com. This might be allergic contact dermatitis or cosmetic-induced acne. Make sure that you do not get exposed to that chemical within the next 10 days otherwise there are chances of sensitization and can cause further flare-up of the disease. Apply the following medicines o...  Read Full »

My new perfume has caused a very bad face allergy. What to do?

Query: Hi doctor, I have developed a very bad face allergy, possibly caused by my new perfume. It itches very badly. It has created swollen patches on my chin, jaw, and cheeks. Please help.  Read Full »


Dr. Basti Bharatesh Devendra

Answer: Hi, Welcome to icliniq.com. Stop using all the creams or cosmetics for the time being. I suggest you try doing the following: Wipe the affected area with saline water 2 to 3 times a day initially. Tablet Cetirizine, twice daily. You may require topical steroid like Hydrocortisone after the oo...  Read Full »

I have burning, swelling, peeling, and bleeding of lips. Please advice.

Query: Hello doctor,Something is wrong with my lips. It all started a couple of days ago- burning, swelling, peeling, oozing and bleeding. There are also tiny, fluid-filled blisters. I went to the doctor today, but she wasn't sure whether there was a bacterial infection. She prescribed me antibiotics just ...  Read Full »


Dr. Sushil Kakkar

Answer: Hello, Welcome to icliniq.com. I have viewed the images (attachment removed to protect patient identity). It could be an allergic reaction to some lip cosmetics or it could be a sun-induced eruption that is a phototoxic reaction. I suggest you use a topical antibiotic like either Neosporin ointmen...  Read Full »

ask-doctor-img Ask a Doctor Online

* Your first query consult is free!

Search for a Health Issue



Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.